Alert archive / Pennsylvania / Freezing Rain Advisories in 2007
Freezing Rain Advisory 5, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this freezing rain advisory at Dec 11, 2007, 3:42 PM EST for Carbon County, Monroe County, Pennsylvania; Sussex County, New Jersey. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2007, 3:42 PM EST (20:42 UTC)
- Expired
- Dec 11, 2007, 6:57 PM EST
- In force
- 3 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Sussex County, NJ, Carbon County, PA, Monroe County, PA
The radar
The Philadelphia radar (KDIX), 140 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KPHI 112042 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 342 PM EST TUE DEC 11 2007 NJZ001-PAZ054-055-120300- /O.NEW.KPHI.ZR.Y.0005.071211T2042Z-071212T0300Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 342 PM EST TUE DEC 11 2007 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. AN AREA OF LIGHT RAIN HAS MOVED INTO THE REGION AND WILL CONTINUE THROUGH THE NIGHT. THERE IS SOME PATCHY DENSE FOG OVER THE HIGHER TERRAIN. TEMPERATURES ARE RIGHT AROUND FREEZING AND ARE EXPECTED TO REMAIN NEARLY STATIONARY INTO THIS EVENING AS THIS PRECIPITATION MOVES THROUGH. AS WARMER AIR CONTINUES TO MOVE INTO THE AREA, TEMPERATURES SHOULD RISE ABOVE FREEZING LATER TONIGHT. SLIPPERY SPOTS WILL DEVELOP ON LESS TREATED ROADWAYS, BRIDGES AND OVERPASSES ESPECIALLY AFTER SUNSET. THE GREATEST RISK FOR FREEZING RAIN WILL BE IN THE HIGHER TERRAIN. PLEASE DRIVE CAUTIOUSLY AND BE WARY FOR CHANGING ROAD CONDITIONS. IT MIGHT BE PLAIN RAIN IN THE VALLEYS, BUT ICY CONDITIONS WILL OCCUR ON UNTREATED ROADWAYS IN THE HIGHER TERRAIN. $$ STAUBER/GIGI/GORSE
1 follow-up statement
000 WWUS41 KPHI 112357 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 657 PM EST TUE DEC 11 2007 NJZ001-PAZ054-055-120100- /O.CAN.KPHI.ZR.Y.0005.000000T0000Z-071212T0300Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 657 PM EST TUE DEC 11 2007 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE FREEZING RAIN ADVISORY. STEADY PRECIPITATION HAS MOVED OUT OF THE ADVISORY AREA AND TEMPERATURES HAVE RISEN ABOVE THE FREEZING MARK. THEREFORE, THE FREEZING RAIN ADVISORY HAS BEEN CANCELLED. $$ VM/TG
What forecasters said that day
The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this freezing rain advisory went out at Dec 11, 1:25 PM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Dec 11, 1:25 PM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
125 PM EST TUE DEC 11 2007
.SYNOPSIS...
HIGH PRESSURE, CENTERED OVER SOUTHERN NEW ENGLAND THIS MORNING, WILL
SLIDE OFF THE COAST THIS AFTERNOON. A COLD FRONT, LOCATED OVER THE
NORTHERN GREAT PLAINS, WILL DROP TO THE SOUTHEAST AND IT SHOULD
REACH OUR REGION ON WEDNESDAY MORNING. LOW PRESSURE IS FORECAST TO
DEVELOP OVER THE TENNESSEE RIVER VALLEY LATE ON WEDNESDAY NIGHT AND
IT SHOULD PASS OVER OR NEAR OUR REGION LATE ON THURSDAY. HIGH
PRESSURE IS EXPECTED TO FOLLOW FOR FRIDAY AND FRIDAY NIGHT. A
COASTAL STORM MAY AFFECT THE REGION DURING THE COMING WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SURFACE HIGH PRESSURE WILL CONTINUE TO SLIDE OFF THE COAST THIS
AFTERNOON. THIS WILL ALLOW A SURFACE COLD FRONT TO APPROACH THE
REGION.
ALTHOUGH SURFACE WINDS WILL VEER TO SOUTH THIS AFTERNOON AS THE HIGH
MOVES OFF THE COAST, THEY WILL REMAIN LIGHT. WITH THE WINDS BEING
LIGHT AND WITH PLENTY OF CLOUDS TO GO AROUND, I LOWERED AFTERNOON
HIGH TEMPERATURES BY A CATEGORY OR TWO. THE 12Z MORNING RAOBS AS
WELL AS CURRENT TEMPERATURES ALSO GUIDED ME IN THIS DIRECTION.
A LOW LEVEL JET EXTENDED FROM TEXAS UP INTO THE SOUTHERN GREAT LAKES
REGION THIS MORNING. THE JET WAS DRAWING MOISTURE UP FROM THE SOUTH.
PRECIP WAS FALLING ALONG AND IN THE VICINITY OF THE FEATURE. AS THE
COLD FRONT DROPS DOWN FROM THE NORTHWEST, THE LOW LEVEL JET IS
FORECAST TO ADVANCE ACROSS SOUTHERN NEW YORK AND NORTHERN
PENNSYLVANIA THIS AFTERNOON. RAIN SHOWERS ARE EXPECTED TO SPREAD
INTO THAT REGION AS WELL. BY THE TIME THE PRECIP REACHES
NORTHEASTERN PENNSYLVANIA (MID TO LATE AFTERNOON), TEMPERATURES
WILL HAVE RISEN JUST ENOUGH TO ALLOW FOR ONLY LIQUID PRECIP.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
AS THE MAIN PUSH OF THE LOW LEVEL JET MOVES UP OVER THE NORTHEASTERN
STATES TONIGHT, IT WILL BEGIN TO LOSE ITS FEED OF MOIST AIR FROM THE
SOUTH. AS A RESULT, THE AREA OF PRECIP ASSOCIATED WITH IT SHOULD
BEGIN TO DWINDLE A BIT FOR LATE TONIGHT INTO WEDNESDAY MORNING.
MEANWHILE, A COLD FRONT FROM THE NORTHWEST IS EXPECTED TO PUSH
THROUGH OUR REGION ON WEDNESDAY MORNING. THE COLD AIR SHOULD LAG
BEHIND THE FRONT, SO TEMPS ARE EXPECTED TO BE RATHER MILD ON
WEDNESDAY BEFORE THEY BEGIN TO PLUMMET ON WEDNESDAY NIGHT. READINGS
SHOULD DROP INTO THE 20S AND 30S AT THAT TIME.
THE CLOSED LOW THAT WAS LOCATED OVER THE GREAT BASIN EARLY THIS
MORNING WILL TRANSITION TO AN OPEN WAVE TODAY BEFORE BEGINNING TO
MOVE TO THE EAST ON WEDNESDAY. THE WAVE IS EXPECTED TO PASS OVER
OUR REGION ON THURSDAY, BRINGING ANOTHER ROUND OF PRECIP. WITH COLD
AIR IN PLACE, WE CONTINUE TO EXPECT MIXED PRECIP OVER EASTERN
PENNSYLVANIA AND NORTHERN AND CENTRAL NEW JERSEY, AND MOSTLY RAIN ON
THE COASTAL PLAIN.
IT APPEARS AS THOUGH THE PRECIP MAY BEGIN AS SNOW FROM THE
PHILADELPHIA METROPOLITAN AREA NORTH AND WEST. THE CHANGE TO RAIN
FOR THE CITY SHOULD BE FAIRLY QUICK. THE NORTHERN AND WESTERN
SUBURBS MAY LAG A BIT.
IN MUCH OF EASTERN PENNSYLVANIA AND NORTHERN AND CENTRAL NEW JERSEY,
COLD AIR AT THE SURFACE SHOULD BE FAIRLY STUBBORN. THE APPROACHING
UPPER LEVEL WAVE SHOULD BEGIN TO DRAW SOMEWHAT WARMER AIR OVER OUR
REGION. WITH A FAIRLY GOOD WEDGE OF MILDER AIR ALOFT, WE COULD SEE
THE SNOW MIX WITH SLEET BEFORE CHANGING TO RAIN IN SOUTHEASTERN
PENNSYLVANIA, OUTSIDE OF PHILADELPHIA, AND IN CENTRAL NEW JERSEY.
THE SNOW MAY MIX WITH SLEET IN THE POCONOS AND IN NORTHERN NEW
JERSEY, WITH LESS OF A CHANCE OF A CHANGE TO RAIN THERE. BASED ON
THE EXPECTED LIQUID PRECIP AMOUNTS, THERE COULD BE A FEW INCHES OF
SNOW AND SLEET UP NORTH FROM THURSDAY INTO THURSDAY NIGHT.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THURSDAYS SYSTEM WILL BEGIN TO PASS OFF THE COAST ON THURSDAY
EVENING. WITH COLD AIR WRAPPING AROUND THE LOW, THE RAIN IN THE
PHILADELPHIA METROPOLITAN AREA AND IN SOUTHERN NEW JERSEY MAY CHANGE
TO A BRIEF PERIOD OF SNOW BEFORE ENDING.
HIGH PRESSURE IS EXPECTED TO BUILD IN FROM THE WEST FOR FRIDAY AND
FRIDAY NIGHT.
BOTH THE GFS AND THE ECMWF ARE INDICATING A STORM MOVING UP FROM THE
SOUTHWEST FOR THE WEEKEND, WITH MAYBE A SECONDARY LOW FORMING ALONG
THE COAST. WE COULD BE IN FOR A PERIOD OF PRECIP FROM LATE SATURDAY
INTO SUNDAY. NATURALLY, THE PRECIP TYPE WILL BE LARGELY DEPENDENT
ON THE TRACK OF THE STORM. FOR THIS TIME OF THE YEAR, CLIMATOLOGY
SUGGESTS MAINLY A RAIN EVENT ALONG THE COAST WITH MIXED OR FROZEN
PRECIP FARTHER INLAND. THE MODEL RUNS SEEMS TO BE TRENDING IN THAT
DIRECTION.
&&
.AVIATION /18Z TUESDAY THROUGH SATURDAY/...
IFR AND MVFR CONDITIONS ARE IN CONTROL THIS AFTERNOON. THESE
CONDITIONS WILL PERSIST INTO THE EVENING HOURS, BEFORE IFR TAKES
OVER EVERYWHERE.
A WARM FRONT, FROM THE SOUTH, IS FORECAST BY BOTH THE GFS AND THE
WRF TO MAKE IT THROUGH THE FORECAST AREA TONIGHT. A COLD FRONT WILL
FOLLOW EARLY TOMORROW. CONFIDENCE IS HIGH THAT THE COLD FRONT WILL
MAKE IT THROUGH TOMORROW MORNING. CONFIDENCE IS LOWER THAT THE WARM
FRONT WILL MAKE IT NORTH OF THE REGION TONIGHT.
WHAT DOES THIS MEAN FOR THE FORECAST? IF THE WARM FRONT STAYS TO OUR
SOUTH OR OVER THE FORECAST AREA TONIGHT, IFR TO LIFR CONDITIONS CAN
BE EXPECTED. IF THE WARM FRONT MAKES IT NORTH OF US, CEILINGS AND
VISIBILITIES WILL BE SOMEWHAT HIGHER. WARM FRONTS DONT LIKE TO MOVE
NORTH THIS TIME OF YEAR AT NIGHT, BUT ON THE FLIP SIDE, H925
SOUTHWESTERLY WINDS ARE FORECAST TO BE IN THE 40 TO 45 KT RANGE
OVERNIGHT.
I DECIDED TO SLOWLY MOVE THE WARM FRONT NORTH TONIGHT, BUT NOT AS
FAST AS WHAT HPC SUGGESTS. THEY PUT THE FRONT UP BY BOSTON AT 06Z. I
THINK THIS TOO FAST. SO WITH THE SLOW MIGRATION NORTHWARD, IFR
CONDITIONS WERE FAVORED. LIFR CANNOT BE RULED OUT.
IN TERMS OF PRECIPITATION, KABE WILL REFLECT THE HIGHEST CHANCE WITH
CATEGORICAL POPS. I THREW SOME VCSHS IN FROM KTTN SOUTHWEST TO
KILG. KACY AND KMIV ARE FORECAST TO REMAIN DRY. THATS WITH THE WARM
FRONT.
FOR THE COLD FRONT TOMORROW MORNING, I ADDED CATEGORICAL POPS FOR
KABE AND KRDG. VCSHS WERE INSERTED ELSEWHERE.
BEYOND THE TAF PERIOD, MORE PRECIPITATION CAN BE EXPECTED ON
THURSDAY AS A STRONG COLD FRONT IS FORECAST TO MOVE THROUGH THE
REGION. VISIBILITY AND CEILING RESTRICTIONS CAN ONCE AGAIN BE
EXPECTED WITH THIS FEATURE.
&&
.MARINE...
WEAK HIGH PRESSURE WILL START OFF OVER THE REGION TODAY BEFORE
MOVING OFFSHORE. A WEAK FRONT WILL MOVE THROUGH TONIGHT FOLLOWED BY
ANOTHER, STRONGER FRONT ON WEDNESDAY. A ROBUST LOW IS THEN FCST TO
APPROACH FROM THE SOUTHWEST ON THURSDAY. ALL OF THESE SYSTEMS MAY
BRING SOME PRECIPITATION TO THE AREA. IN RESPONSE TO TONIGHTS
FRONT, WINDS AND SEAS WILL INCREASE AND SCA FLAGS HAVE ALREADY BEEN
ISSUED. BASED ON A SLIGHTLY SLOWER TIMING AND THE LATEST WAVEWATCH
DATA, HAVE EXTENDED THE SCA UNTIL WEDNESDAY AFTERNOON. THERE MAY
ALSO BE SOME ADDITIONAL NEED FOR HEADLINES LATER IN THE WEEK WITH
THE OTHER SYSTEMS THAT ARE FCST TO AFFECT THE REGION.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 3 PM EST
WEDNESDAY FOR ANZ450>455.
&&
SYNOPSIS/NEAR TERM...KRUZDLO/IOVINO
SHORT TERM/LONG TERM...IOVINO
AVIATION...KRUZDLO
MARINE...NIERENBERGHazardous weather outlook, Dec 11, 8:44 AM EST, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 844 AM EST TUE DEC 11 2007 NJZ001-007-008-PAZ054-055-121345- SUSSEX-WARREN-MORRIS-CARBON-MONROE- 844 AM EST TUE DEC 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LOW PRESSURE IS FORECAST TO DEVELOP OVER THE TENNESSEE RIVER VALLEY LATE ON WEDNESDAY NIGHT AND IT SHOULD PASS OVER OR NEAR OUR REGION LATE ON THURSDAY. THE LOW WILL BRING SNOW AND SLEET TO THE PENNSYLVANIA COUNTIES OF CARBON AND MONROE, AND TO THE NEW JERSEY COUNTIES OF SUSSEX, WARREN AND MORRIS ON THURSDAY. THE SNOW AND SLEET MAY ACCUMULATE TO A FEW INCHES. ANOTHER WINTRY WEATHER EVENT IS POSSIBLE LATE SATURDAY NIGHT INTO SUNDAY AS LOW PRESSURE MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ009-010-PAZ060>062-067>069-121345- HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- 844 AM EST TUE DEC 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LOW PRESSURE IS FORECAST TO DEVELOP OVER THE TENNESSEE RIVER VALLEY LATE ON WEDNESDAY NIGHT AND IT SHOULD PASS OVER OR NEAR OUR REGION LATE ON THURSDAY. THE LOW WILL BRING SNOW, SLEET AND RAIN TO THE PENNSYLVANIA COUNTIES OF BERKS, LEHIGH, NORTHAMPTON, BUCKS, MONTGOMERY AND CHESTER, AND TO THE NEW JERSEY COUNTIES OF HUNTERDON AND SOMERSET ON THURSDAY. THERE MAY BE A LIGHT ACCUMULATION OF SNOW AND SLEET AT THAT TIME. ANOTHER WINTRY WEATHER EVENT IS POSSIBLE LATE SATURDAY NIGHT INTO SUNDAY AS LOW PRESSURE MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ070-071-121345- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- 844 AM EST TUE DEC 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-121345- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 844 AM EST TUE DEC 11 2007 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-121345- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 844 AM EST TUE DEC 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 11, 2:28 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 228 PM EST TUE DEC 11 2007 NJZ001-PAZ054-055-120130- SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 228 PM EST TUE DEC 11 2007 ...POCKETS OF FREEZING RAIN MOVING ACROSS THE AREA... AN AREA OF LIGHT RAIN IS MOVING INTO THE REGION AND WILL CONTINUE THROUGH MOST OF THIS AFTERNOON AND EARLY THIS EVENING. IN ADDITION THERE ARE AREAS OF DENSE FOG OVER THE HIGHER TERRAIN. TEMPERATURES ARE RIGHT AROUND THE FREEZING MARK AND ARE EXPECTED TO REMAIN NEARLY STATIONARY AS THIS PRECIPITATION MOVES THROUGH. THEREFORE OVER SOME OF THE HIGHER TERRAIN PRECIPITATION WILL FALL AS FREEZING RAIN. ROADS ARE STILL SALTED FROM THE WEEKEND EVENT AND THE INDIRECT INSOLATION THROUGH THE CLOUDS SHOULD KEEP ROADWAYS WET. BUT AS THE SUN SETS, AND PRECIPITATION CONTINUES, SOME SLIPPERY SPOTS COULD DEVELOP ON LESS TREATED ROADWAYS AS WELL AS BRIDGES AND OVERPASSES. PLEASE DRIVE CAUTIOUSLY AND BE WARY FOR CHANGING ROAD CONDITIONS. TFG
Nearby
Freezing Rain Advisories in Pennsylvania, 2007Freezing Rain Advisories in New Jersey, 2007Every freezing rain advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.